How Much Aspirin Should I Take For Pain Relief?

Does aspirin work better than ibuprofen?

Ibuprofen is preferred over aspirin for ongoing conditions such as arthritis, menstrual cramps, and back pain.

This is because the risk of gastrointestinal side effects increases the longer the duration of treatment and the risk of GI effects associated with aspirin use is already high..

Is aspirin a good pain reliever?

About aspirin for pain relief Aspirin is an everyday painkiller for aches and pains such as headache, toothache and period pain. It can also be used to treat colds and “flu-like” symptoms, and to bring down a fever (38C and above). It is also known as acetylsalicylic acid.

How much aspirin can I take at once?

Each pill or capsule of regular-strength aspirin version typically contains 325 mg of the drug, while the extra-strength version is 500 mg. For headache pain, the recommended adult dose of aspirin is 325 to 650 mg every three to four hours as needed, up to six times per day.

How many 81 mg aspirin can I take for pain?

drink a full glass of water with each dose – adults and children 12 years and over: take 4 to 8 tablets every 4 hours not to exceed 48 tablets in 24 hours unless directed by a doctor – children under …

How long does aspirin last for pain?

The effect of aspirin begins 30 to 60 minutes after you take it. (Coated aspirin may need 1 to 8 hours to work.) The pain-relieving action of one dose usually lasts about 4 hours but may last up to 12 hours. Acetaminophen relieves pain within 10 to 60 minutes of taking it.

What is safest pain reliever?

For most older adults, the safest oral OTC painkiller for daily or frequent use is acetaminophen (brand name Tylenol), provided you are careful to not exceed a total dose of 3,000mg per day. Acetaminophen is usually called paracetamol outside the U.S.